Hi Doctor, I recently quit taking Propecia 1mg after about 4 months when I noticed some breast pain and possible enlargement. I went about a week without it, and then restarted with a half a pill per day, hoping the side effects would not pop up again. Unfortunately, about after a week, I experienced the breast soreness again.
Now, a week after quitting Propecia for the second time, I am experiencing a very itchy scalp on the top of my head. What could this mean? Is it a sign that the Propecia was working and more hair is about to fall out? If so, what are my options to stop this? Could taking 1/4 of a Propecia pill daily be an option? Obviously I don’t want to lose more hair as I am only 22 years old. Any help would be greatly appreciated. Thanks.
You have two separate issues:
- Breast enlargement / pain. This is a rare side effect of Propecia and I would follow your prescribing doctor’s recommendations. A lower dose might help, but you may not be a candidate for Propecia.
- Itchy scalp. I really do not know how this relates with stopping Propecia or any relation to hair loss. I would follow up with your doctor for other treatment options.